Thunderstorm Wind, Geneva
- When
- June 12, 4:08 PM CST
- Where
- Geneva County, Bellwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.170, -85.790
A power line was blown down along Highway 85 in the Bellwood area.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 12, 1:32 PM CST, 2 hours 36 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Sat Jun 12 2021
.NEAR TERM [Through Sunday]...
Largest concerns through the remainder of today will be strong
thunderstorm wind gusts due to a combination of strong instability
and dry air in the upper levels above 600mb as an upper level trough
drops southeast into the area. This meteorological setup can lead to
enhanced microbursts in any thunderstorms, and we've already seen a
few storms with winds near 40-50 mph earlier this afternoon. With
mid-level flow expected to be elevated as a trough drops into the
area, some storm organization is possible with 20-30 knots of
shear anticipated to develop. Hail is also possible given the
strong instability. While flooding prospects look low, we'll need
to monitor for any training of storms depending on how outflow
boundaries from these storms become oriented through the remainder
of the evening.
Storm coverage should lessen after midnight and push offshore as the
trough continues pushing south. However, another round is likely to
develop again on Sunday afternoon as cooler upper level temperatures
in association with center of the upper level trough move over the
area. Plenty of instability is expected to remain in place, though
with prevailing flow out of the north again on Sunday, expecting
storm coverage to be a little bit less across our AL/GA counties and
more focused across the FL Panhandle and Big Bend. Similar threats
in thunderstorms, strong wind gusts, and perhaps some hail, are
expected again tomorrow given the slightly cooler and drier mid-
level conditions.
.SHORT TERM [Sunday Night Through Monday Night]...
The upper level trough will continue to meander over the southeast
US as the upper level pattern over the US becomes increasingly
amplified. Drier mid-level air will slowly attempt to filter into
our northern zones by Monday afternoon, but with plenty of lower
level moisture in place, and convergence along the seabreeze,
scattered showers and storms are expected again on Monday
afternoon into Monday evening.
.LONG TERM [Tuesday Through Saturday]...
There are lots of question marks through the long term period as
the pattern becomes more amplified. The upper level trough that
brought widespread showers and thunderstorms over the weekend
will begin to lift out as a strong trough moves through the
eastern portions of the US. Drier northwest flow is likely to
prevail through the middle of the week, but isolated showers and
storms can't be ruled out along our coastal locations and slightly
inland, especially if the initial upper level low moves out
slower than forecast.
Northwest flow will potentially weaken by the end of the weak as
our eyes start to turn to the tropics. The National Hurricane
Center is currently giving an area of disturbed weather across the
southwest Gulf a 40% chance to develop in the next 5 days. While
it is much too soon to determine the specific and detailed
evolution of this area of low pressure, ensemble guidance does
support the possibility for this disturbed weather moving north into
the central or western portions of the Gulf of Mexico next week.
What happens then is anyone's guess, but with our area likely
being on the east side of this disturbed weather, shower and
thunderstorm chances could increase late next week, along with
potentially rough seas for any folks with activities on the water.
Regardless of development, it's a reminder that we are in our
hurricane season and it's never a bad time to check on your
hurricane kits and readiness plans.
&&
.AVIATION...
[Through 18Z Sunday]
Widespread showers and storms will affect most terminals through
the remainder of the afternoon bringing localized IFR conditions
at times and brief 30-40 knot wind gusts. Outside of these
thunderstorms, VFR conditions should prevail through the TAF
period. Best coverage for storms will be across KDHN/KVLD and
south though KABY does have a low end chance for storms later this
afternoon. Coverage of storms diminishes tonight with another
round expected again on Sunday.
&&
.MARINE...
Elevated winds and seas expected through the next few days along
with daily chances for showers and storms, especially in the
evening and early morning hours as storms move off the land. Some
reduction in winds and seas, and rain chances, possible in the
middle of the week.
&&
.FIRE WEATHER...
Low fire weather concerns anticipated the next few days as wet
conditions will remain in place over the region.
&&
.HYDROLOGY...
There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us .
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 94 71 93 72 / 60 70 30 40 20
Panama City 75 90 75 90 76 / 50 50 30 40 20
Dothan 72 91 72 91 72 / 60 50 20 40 10
Albany 73 92 71 94 73 / 60 50 20 40 20
Valdosta 71 91 70 91 71 / 60 70 30 40 20
Cross City 76 90 71 89 72 / 70 70 50 50 30
Apalachicola 76 89 75 87 76 / 50 50 40 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Dobbs
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...DVDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 3 NNW SAINT GEORGE ISLA 29.70N 84.89W
06/12/2021 M43 MPH GMZ755 FL MESONET
ST. GEORGE ISLAND BRIDGE RECORDED A 10
MINUTE WIND GUST OF 43 MILES PER HOUR.
&&
KOSpecial Weather Statement
National Weather Service Tallahassee FL
455 PM CDT Sat Jun 12 2021
FLZ009>013-122245-
Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
455 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...NORTHEASTERN
BAY...NORTHWESTERN CALHOUN...HOLMES AND WASHINGTON COUNTIES IN THE
PANHANDLE OF FLORIDA UNTIL 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bonifay, moving southeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vernon, Chipley, Graceville, Bonifay, Bradford, Cottondale, Ponce De
Leon, Alford, Caryville, Wausau, Esto, Westville, Noma, Moose Pond,
Clarksville, Whitehead Crossroads, Cerrogordo, Gritney, Camps Head
and Holmes Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3092 8603 3091 8575 3100 8563 3098 8543
3042 8514 3049 8580 3065 8590 3066 8587
3068 8587 3070 8585 3070 8593 3088 8604
TIME...MOT...LOC 2155Z 333DEG 26KT 3080 8571PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 2 SSE PANACEA-WAKULLA A 29.96N 84.39W
06/12/2021 M39 MPH GMZ730 FL MESONET
FSWN OCHLOCKONEE BOAT RAMP RECORDED A 10
MINUTE WIND GUST OF 39 MILES PER HOUR.
&&
KOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST SHELL ARMY FIELD 31.37N 85.85W
06/12/2021 M43 MPH COFFEE AL AWOS
AWOS STATION KSXS FT RUCKER SHELL RECORDED A
WIND GUST OF 43 MPH.
&&
KOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM MARINE TSTM WIND 3 NNW SAINT GEORGE ISLA 29.70N 84.89W
06/12/2021 M43 MPH GMZ755 FL MESONET
ST. GEORGE ISLAND BRIDGE RECORDED A 10
MINUTE WIND GUST OF 43 MILES PER HOUR.
&&
KOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 3 NNW SAINT GEORGE ISLA 29.70N 84.89W
06/12/2021 M43 MPH GMZ755 FL MESONET
ST. GEORGE ISLAND BRIDGE RECORDED A 10
MINUTE WIND GUST OF 43 MILES PER HOUR.
&&
KOThe Ft Rucker radar (KEOX), 45 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
A power line was blown down along Highway 85 in the Bellwood area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2021Every state in 2021This day in weather historyWarnings in Alabama, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967784.